Long term use of Lexapro: New counselor thinks I should switch

Posted by lee00 @lee00, Apr 14, 2019

I am on lexapro 10 mg for about 12 years, start new counselor and she thinks i should see a psychitriast to
change the medication. What do you think? I am
scared, i have great days and really sad days, what should i do?

Interested in more discussions like this? Go to the Depression & Anxiety Support Group.

@lisalucier

Hi, @aliali – You may notice that I moved your message and combined it with this existing discussion, "Lexapro," as I thought it would be beneficial for you to connect with many members with experience with this medication who may be able to share their insights.

Glad the cipralex (Lexapro) is working for you. That is challenging to have a dry mouth from the medication, however. Hoping other members like @stsopoci @lee00 @mommabird74 @lioness will have some ideas for you on dealing with this.

If you haven't already, @aliali, you might check out this Connect thread for general thoughts and tips on dealing with dry mouth https://connect.mayoclinic.org/discussion/dry-mouth-2/

Have you found any remedies that bring even slight relief, @aliali?

Jump to this post

@lisalucier Thank you Lisa .Aliali The Dr told me to buy ACT mouthwash swish it around 30 seconds then spit it out Also the lozengers keep handy stay away from hot items I'm going to a new Dr today and see if there is anything else I can do .Bless you

REPLY

I am taking 20 mg of Lexapro daily. I consumed Frankincense many many hours before taking the medication. I felt increased depression. When I took it other day I felt the same thing. What should I do now? Totally tired and exhausted!

REPLY
@aliali

I am taking 20 mg of Lexapro daily. I consumed Frankincense many many hours before taking the medication. I felt increased depression. When I took it other day I felt the same thing. What should I do now? Totally tired and exhausted!

Jump to this post

Hi, @aliali – wanted to let you know I moved your post on frankincense consumed while taking cipralex (Lexapro) to this existing discussion on this medication, so you could interact with others familiar with it.

As we are not medical professionals, we can't render an opinion on the increased depression you felt after taking the frankincense and the cipralex (Lexapro). I'd suggest talking with your doctor or pharmacist about combining the two.

I would like to ask some of the members in this discussion to return, however, and offer any thoughts they have about taking frankincense and cipralex (Lexapro) simultaneously, like @guener @lioness @stsopoci @lee00 @mommabird74. @gingerw also may have some thoughts for you.

Have you had the chance to talk to a medical professional about how you've felt with taking this combination, aliali?

REPLY
@lisalucier

Hi, @aliali – wanted to let you know I moved your post on frankincense consumed while taking cipralex (Lexapro) to this existing discussion on this medication, so you could interact with others familiar with it.

As we are not medical professionals, we can't render an opinion on the increased depression you felt after taking the frankincense and the cipralex (Lexapro). I'd suggest talking with your doctor or pharmacist about combining the two.

I would like to ask some of the members in this discussion to return, however, and offer any thoughts they have about taking frankincense and cipralex (Lexapro) simultaneously, like @guener @lioness @stsopoci @lee00 @mommabird74. @gingerw also may have some thoughts for you.

Have you had the chance to talk to a medical professional about how you've felt with taking this combination, aliali?

Jump to this post

@lisalucier Thank you for tagging me into this thread
@aliali I looked up frankincense and am wondering why you might be ingesting it? The information I could find says it could be ingested for stomach upset. Is that why you were using it? Have you used it before starting Lexapro? Did you confer with a pharmacist or Dr before, to watch for interactions with medications? Some herbs may either cause increased effect of the medication or counteract a medication, which might have happened. Perhaps you should set that aside until you speak with a medical professional.
Ginger

REPLY
@gingerw

@lisalucier Thank you for tagging me into this thread
@aliali I looked up frankincense and am wondering why you might be ingesting it? The information I could find says it could be ingested for stomach upset. Is that why you were using it? Have you used it before starting Lexapro? Did you confer with a pharmacist or Dr before, to watch for interactions with medications? Some herbs may either cause increased effect of the medication or counteract a medication, which might have happened. Perhaps you should set that aside until you speak with a medical professional.
Ginger

Jump to this post

Such symptoms are never experienced except when taking Lexapro. I feel much better now after stopping consuming the herb. I feel sure that it is the cause of relapse, nothing else.

Thanks for God

REPLY

Yes. See a doctor so they can evaluate your symptoms. Take care and we hope for a med that helps.

REPLY

Everyone is unique and have to work on being healthy and happy. I’m on 40mg of lexapro and it works for me plus 40mg of propranolol. I walk everyday and meet with 2 mens groups a week. I stay busy, read books, learn new things (wood projects) and perform with 2 big bands. It makes me happy!! I still worry about everything but it’s less than normal and I can control my anger that was related to my narcissistic dad. I work each day to feel good about myself and everyone around me.

REPLY
@stsopoci

Everyone is unique and have to work on being healthy and happy. I’m on 40mg of lexapro and it works for me plus 40mg of propranolol. I walk everyday and meet with 2 mens groups a week. I stay busy, read books, learn new things (wood projects) and perform with 2 big bands. It makes me happy!! I still worry about everything but it’s less than normal and I can control my anger that was related to my narcissistic dad. I work each day to feel good about myself and everyone around me.

Jump to this post

Correction.. 20mg of lexapro

REPLY

I have tried to get off a few times very slowly but can’t get past 10 mg daily. Probably miss diagnosed originally. Had adverse reaction to moderna vaccine and after that developed major symptoms. Sounds like serotonin syndrome, still on 10 mg daily. Had major accident in bed for 3 months during Covid and had suicidal thoughts. After being missed diagnosed for months finally dx of MCTD. Neurologist felt I was reaction to a protein that attached th spike on COVID cell.
Have had all symptoms of serotonin syndrome while on Lexapro. To see psych in 2 weeks but am very concerned about withdrawal and brain damage

REPLY
@honeycomb01

I have tried to get off a few times very slowly but can’t get past 10 mg daily. Probably miss diagnosed originally. Had adverse reaction to moderna vaccine and after that developed major symptoms. Sounds like serotonin syndrome, still on 10 mg daily. Had major accident in bed for 3 months during Covid and had suicidal thoughts. After being missed diagnosed for months finally dx of MCTD. Neurologist felt I was reaction to a protein that attached th spike on COVID cell.
Have had all symptoms of serotonin syndrome while on Lexapro. To see psych in 2 weeks but am very concerned about withdrawal and brain damage

Jump to this post

Hello @honeycomb01 and welcome to Mayo Clinic Connect. I can tell you are anxious about your upcoming appointment and what you may learn. I am glad you are here to get support.

You will notice that I moved your post into a previous discussion on Lexapro here: https://connect.mayoclinic.org/discussion/lexapro-1/

I did this so that you may connect with members like @stsopoci @aliali and @lee00 who may be able to share updates with you on their journey.

Have you considered documenting your symptoms for your appointment?

REPLY
Please sign in or register to post a reply.